Alert archive / New Jersey / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS New York, NY

May 31, 2015Essex County, Hudson County, Union County, New Jersey

NWS New York, NY issued this flash flood warning at May 31, 2015, 4:13 PM EDT for Essex County, Hudson County, Union County, New Jersey. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2015, 4:13 PM EDT (20:13 UTC)
Expired
May 31, 2015, 10:15 PM EDT
In force
6 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Essex County, NJ, Hudson County, NJ, Union County, NJ

The radar

The Philadelphia radar (KDIX), 87 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:06 PM EDTFLASH FLOODJersey City, NJROAD CLOSURE DUE TO FLOOD WATERS AT CHARLOTTES CIRCLE.
May 31, 5:10 PM EDTFLASH FLOODHillside, NJROADS CLOSED DUE TO FLOODING AT LIBERTY AVENUE AND HILLSIDE AVENUE
May 31, 5:22 PM EDTFLASH FLOODHillside, NJROAD CLOSURE DUE TO FLOODING AT ROUTE 22 WEST AT BLOY STREET
May 31, 5:23 PM EDTFLASH FLOODKearny, NJROAD CLOSED DUE TO FLOODING AT ROUTE 7 AND FISH HOUSE RD
May 31, 5:38 PM EDTFLASH FLOODNewark, NJFLOODING RESULTING IN ROAD CLOSURE AT FRELINGHUYSEN AVE AND MEEKER ST WITH 11 PEOPLE RESCUED VIA NEWARK EMS RESCUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 53 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WGUS51 KOKX 312013
FFWOKX
NJC013-017-039-312315-
/O.NEW.KOKX.FF.W.0003.150531T2013Z-150531T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
413 PM EDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN UNION COUNTY IN NORTHEASTERN NEW JERSEY...
  ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...
  UNION COUNTY IN NORTHEASTERN NEW JERSEY...
  HUDSON COUNTY IN NORTHEASTERN NEW JERSEY...

* UNTIL 715 PM EDT
    
* AT 413 PM EDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NEWARK...JERSEY CITY...ELIZABETH...BAYONNE...HOBOKEN...
  PLAINFIELD...BLOOMFIELD...LINDEN...SUMMIT...LYNDHURST...MILLBURN...
  SECAUCUS...HARRISON...RIDGEFIELD...ORANGE...UNION CITY...KEARNY...
  CLARK...UNION AND CLIFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4060 7445 4063 7442 4067 7440 4065 7445
      4067 7446 4073 7438 4076 7436 4076 7437
      4086 7420 4082 7413 4079 7415 4076 7409
      4079 7408 4082 7402 4080 7399 4071 7403
      4070 7407 4064 7413 4065 7419 4061 7421

$$

NV
4 follow-up statements
670 
WGUS71 KOKX 312120
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
520 PM EDT SUN MAY 31 2015

NJC013-017-039-312315-
/O.CON.KOKX.FF.W.0003.000000T0000Z-150531T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN UNION NJ-ESSEX NJ-UNION NJ-HUDSON NJ-
520 PM EDT SUN MAY 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
EASTERN UNION...ESSEX...UNION AND HUDSON COUNTIES...

AT 515 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN CONTINUING TO MOVE ACROSS THE WARNED AREA. 

3 TO 4 INCHES OF RAIN HAVE BEEN RADAR DETECTED ACROSS EASTERN 
ESSEX...EASTERN UNION AND HUDSON COUNTIES.  

THE WARNING WILL BE ALLOWED TO CONTINUE TILL 715 PM DUE TO ONGOING 
STORMS MOVING THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4060 7445 4063 7442 4067 7440 4065 7445
      4067 7446 4073 7438 4076 7436 4076 7437
      4086 7420 4082 7413 4079 7415 4076 7409
      4079 7408 4082 7402 4080 7399 4071 7403
      4070 7407 4064 7413 4065 7419 4061 7421

$$
NV
919 
WGUS51 KOKX 312312
FFWOKX
NJC013-017-039-010215-
/O.EXT.KOKX.FF.W.0003.000000T0000Z-150601T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
712 PM EDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EASTERN UNION COUNTY IN NORTHEASTERN NEW JERSEY...
  ESSEX COUNTY IN NORTHEASTERN NEW JERSEY...
  UNION COUNTY IN NORTHEASTERN NEW JERSEY...
  HUDSON COUNTY IN NORTHEASTERN NEW JERSEY...

* UNTIL 1015 PM EDT
    
* AT 709 PM EDT...DOPPLER RADAR INDICATED ADDITIONAL SHOWER AND  
  THUNDERSTORM ACTIVITY PRODUCING HEAVY RAIN MOVING INTO THE WARNED 
  AREA. RADAR ESTIMATES OF 2 TO 4 INCHES HAVE BEEN DETECTED ACROSS 
  EASTERN ESSEX...EASTERN UNION AND HUDSON COUNTIES ALREADY. 
  ADDITIONAL FLASH FLOODING IS EXPECTED THIS EVENING WITH THE SHOWER 
  AND THUNDERSTORM ACTIVITY MOVING IN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4060 7445 4063 7442 4067 7440 4065 7445
      4067 7446 4073 7438 4076 7436 4076 7437
      4086 7420 4082 7413 4079 7415 4076 7409
      4079 7408 4082 7402 4080 7399 4071 7403
      4070 7407 4064 7413 4065 7419 4061 7421

$$

NV
385 
WGUS71 KOKX 010038
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
838 PM EDT SUN MAY 31 2015

NJC013-017-039-010215-
/O.CON.KOKX.FF.W.0003.000000T0000Z-150601T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN UNION NJ-ESSEX NJ-UNION NJ-HUDSON NJ-
838 PM EDT SUN MAY 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT SUNDAY
FOR EASTERN UNION...ESSEX...UNION AND HUDSON COUNTIES...

AT 831 PM EDT...DOPPLER RADAR INDICATED A SLOW MOVING BAND OF  
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED 
AREA...PARTICULARLY ESSEX AND UNION COUNTIES.  

BETWEEN 2 AND 5 INCHES OF RAINFALL HAVE BEEN ESTIMATED ACROSS THE 
REGION UP TO THIS POINT. SEVERAL ROAD CLOSURES AND RESCUES HAVE BEEN 
REPORTED BY LOCAL EMERGENCY MANAGEMENT ACROSS THE WARNED AREA.

RAINFALL RATES OF UP TO 1 1/2 INCHES PER HOUR THROUGH 10 PM WILL 
LIKELY RESULT IN ADDITIONAL FLASH FLOODING...PARTICULARLY ACROSS 
ESSEX AND UNION COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4060 7445 4063 7442 4067 7440 4065 7445
      4067 7446 4073 7438 4076 7436 4076 7437
      4086 7420 4082 7413 4079 7415 4076 7409
      4079 7408 4082 7402 4080 7399 4071 7403
      4070 7407 4064 7413 4065 7419 4061 7421

$$

NV
732 
WGUS71 KOKX 010208
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1008 PM EDT SUN MAY 31 2015

NJC013-017-039-010216-
/O.EXP.KOKX.FF.W.0003.000000T0000Z-150601T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN UNION NJ-ESSEX NJ-UNION NJ-HUDSON NJ-
1008 PM EDT SUN MAY 31 2015

...THE FLASH FLOOD WARNING FOR EASTERN UNION...ESSEX...UNION AND
HUDSON COUNTIES WILL EXPIRE AT 1015 PM EDT...

THE HEAVY AXIS OF RAIN HAS MOVED OUT OF THE REGION...WITH ADDITIONAL 
FLASH FLOODING NO LONGER EXPECTED TO POSE A THREAT.

RADAR ESTIMATES OF 3 TO 5 INCHES OF RAIN HAVE BEEN DETECTED ACROSS 
ESSEX...UNION...AND HUDSON COUNTIES. RESIDUAL FLOODING WILL LIKELY 
CONTINUE TO BE AN ISSUE FOR THE NEXT FEW HOURS. ADDITIONAL RAINFALL 
IS POSSIBLE LATER TONIGHT.

LAT...LON 4060 7445 4063 7442 4067 7440 4065 7445
      4067 7446 4073 7438 4076 7436 4076 7437
      4086 7420 4082 7413 4079 7415 4076 7409
      4079 7408 4082 7402 4080 7399 4071 7403
      4070 7407 4064 7413 4065 7419 4061 7421

$$

MPS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at May 31, 4:11 PM EDT, 2 minutes earlier.

Area forecast discussion, May 31, 4:11 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
411 PM EDT SUN MAY 31 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHWARD THROUGH THE REGION...AND PASS TO
THE SOUTH TONIGHT. WAVES OF LOW PRESSURE WILL THEN TRACK OVER OR
JUST TO THE SOUTH MONDAY INTO TUESDAY NIGHT. HIGH PRESSURE WILL
BUILD IN FOR WEDNESDAY AND THURSDAY. A FRONTAL SYSTEM WILL THEN
IMPACT THE REGION LATE IN THE WEEK AND OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
COLD FRONT HAD ENTERED NRN ORANGE COUNTY BY WAY OF THE HUDSON
VALLEY...WITH TEMPS RAPIDLY FALLING INTO THE 50S...BUT IS SINKING
MORE SLOWLY S THROUGH CT AND HAD NOT MADE IT TO HARTFORD AS OF 3
PM. STRONG PRE-FRONTAL CONVECTION IS PRODUCING LOCALIZED FLASH
FLOODING AND SEVERE WX. FLASH FLOOD WATCH ISSUED EARLIER FOR THE
HUDSON VALLEY...NEARBY PARTS OF NE NJ WAS JUST EXPANDED INTO NEW
HAVEN COUNTY CT. HEAVIER CELLS ARE PRODUCING RAINFALL RATES OF 2-3
INCHES PER HOUR...WITH TOTALS OVER 4 INCHES POSSIBLE IN PLACES
WHERE TRAINING OF CELLS IS TAKING PLACE. ACTIVITY MOSTLY OVER
BERGEN/ROCKLAND/WESTCHESTER ATTM SHOULD EXPAND NE INTO SW CT PER
HI-RES MODEL GUIDANCE.

CONVECTION SHOULD WEAKEN AFTER DARK...BUT LIKELY/CAT POP CONTINUES
FOR LIGHTER PRECIP. AS THE COLD FRONT SINKS INTO THE AREA...TEMPS
SHOULD QUICKLY FALL INTO 60S...AND EVENTUALLY INTO THE LOWER AND
MID 50S FOR INLAND SECTIONS AND UPPER 50S FOR LONG ISLAND.

A MODERATE RISK FOR RIP CURRENTS CONTINUES AT THE OCEAN FACING
BEACHES TODAY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
SHOWERS CONTINUE INTO MONDAY WITH THE FRONT LOCATED IN THE
VICINITY AND SEVERAL WAVES OF LOW PRESSURE RIDING ALONG IT.
THERE WILL ALSO BE THE ADDITION OF SOME LARGE SCALE LIFT LATE
MONDAY INTO MONDAY NIGHT IN THE FORM OF A MID LEVEL SHORTWAVE AND
THE REGION BECOMING LOCATED NEAR THE RIGHT ENTRANCE REGION OF A
70-90 KT JET. SOME ELEVATED INSTABILITY PRESENT COULD LEAD TO A
FEW RUMBLES OF THUNDER SO HAVE MENTIONED A SLIGHT CHANCE FOR
THUNDER MONDAY AFTERNOON/NIGHT. POP CONTINUES AT CATEGORICAL
MON NIGHT.

PRECIPITABLE WATERS REMAIN VERY HIGH...RANGING FROM 1.5
TO 2.0 INCHES. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE
POSSIBLE WITH THE POTENTIAL FOR ADDITIONAL URBAN AND POOR
DRAINAGE FLOODING.

WITH CLOUDS...E/NE FLOW...AND PRECIPITATION...HIGHS ON MON WILL
ONLY BE 55-60 INLAND...AND 60-65 FOR NYC METRO AND LONG ISLAND.
DIURNAL RANGES WILL BE SMALLER THAN USUAL...WITH LOWS MON NIGHT IN
THE 50S...POSSIBLY UPPER 40S AT SOME SPOTS WELL INLAND.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
FRONTAL BOUNDARY REMAINS NEARLY STATIONARY JUST SOUTH OF THE REGION
ON TUESDAY...AND THEN THE FINAL WAVE OF LOW PRES WILL WORKS ITS WAY
ACROSS THE REGION. 12Z GFS AND 12Z ECMWF IN DECENT AGREEMENT...SO
WILL CARRY LIKELY-CATEGORICAL POPS FOR THE REGION WITH THE HIGHEST
POPS OUT EAST...AND WILL TAPER POPS OFF FROM WEST TO EAST DURING THE
DAY. CANNOT RULE OUT A FEW RUMBLES OF THUNDER DURING THE AFTERNOON.

ASIDE FROM A FEW LINGERING EVENING SHOWERS...DRY WX WILL BUILD INTO
THE REGION TUESDAY NIGHT AS HIGH PRES BUILDS IN BEHIND THE DEPARTING
FRONT. THE HIGH WILL KEEP THE REGION DRY AND MILD THROUGH
THURSDAY...WITH TEMPS IN THE LOW 70S ON WEDNESDAY...AND THEN IN THE
MID TO UPPER 70S ON THURSDAY.

LOW PRES ASSOCIATED WITH A FRONTAL BOUNDARY WILL APPROACH THE AREA
FOR THE END OF THE WORK WEEK AND INTO THE WEEKEND. FOR NOW...WILL
INTRODUCE SLIGHT CHANCE POPS FOR FRIDAY AFTERNOON...AND THEN CHANCE
POPS FOR THE WEEKEND WITH HIGH TEMPS GENERALLY IN THE MID TO UPPER
70S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT CROSSES THE TERMINALS...FROM NORTH TO SOUTH...LATE
THIS AFTERNOON INTO EARLY EVENING. A WAVE OF LOW PRESSURE THEN
MOVES SLOWLY THROUGH THE AREA TONIGHT THROUGH TUESDAY.

VFR WITH A SOUTH TO SOUTHWEST FLOW OF 10 TO 15 KT THIS
AFTERNOON...BECOMING NE IN THE WAKE OF THE FRONT LATE THIS
AFTERNOON/EARLY EVENING FROM N TO S.

SHOWERS AND THUNDERSTORMS BECOME MORE LIKELY THIS AFTERNOON WITH
MARGINAL VFR CONDITIONS AND LOCALLY GUSTY WINDS. ISOLATED TSRA
COVERAGE ACROSS NYC/NJ METRO TERMINALS THROUGH 18Z...THEN MORE
WIDESPREAD COVERAGE LIKELY BETWEEN 18Z AND 00Z. START TIME OF
TSRA 1-2 HRS EARLIER FOR NORTHERN TERMINALS. TSRA COVERAGE WILL BE
LESS AND LATE TODAY FOR EASTERN TERMINALS. MODERATE CONFIDENCE IN
THE TIMING AND AREAL COVERAGE OF CONVECTION.

MVFR/IFR CEILINGS EXPECTED TO DEVELOP IN RAIN AND BR THIS EVENING
A FEW HOURS IN WAKE OF COLD FRONTAL PASSAGE AND WIND SHIFT.
IFR/LIFR CONDITIONS LATE TONIGHT. ISOLATED TSRA POSSIBLE...MAINLY
FOR NYC/NJ METRO TERMINALS.

.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.MONDAY-MONDAY NIGHT...IFR CEILINGS AND VISIBILITIES WITH RAIN AND
FOG. ISOLATED THUNDERSTORMS POSSIBLE.
.TUESDAY...RAIN ENDING WITH CONDITIONS IMPROVING TO VFR.
.TUESDAY NIGHT-WEDNESDAY...VFR.

&&

.MARINE...
AS A COLD FRONT SINKS S OF THE WATERS THIS EVENING...COMBO OF E
FLOW INCREASING TO NEAR 20 KT PLUS INCOMING 3-FT SWELL SHOULD
BUILD SEAS ON MOST OCEAN WATERS TO 5 FT LATE TONIGHT INTO MON
AFTERNOON. SCA ISSUED E OF FIRE ISLAND INLET. NOT SURE IF THESE
CONDS WILL LAST INTO MON NIGHT...WITH CONDS LOOK TO REMAIN BELOW
SCA LEVELS ON TUE AS LOW PRES WORKS ITS WAY ACROSS THE WATERS.
HIGH PRES WILL THEN BUILD IN TO CLOSE OUT THE WORK WEEK...WITH
TRANQUIL CONDS.

&&

.HYDROLOGY...
FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM FOR THE LOWER HUDSON
VALLEY...NEARBY PARTS OF NE NJ...AND ALL OF SW CT. LINE OF STRONG
CONVECTION HAS CONSOLIDATED JUST NORTH/WEST OF NYC AND SHOULD MOVEINTO
SW CT TOWARD EVENING. LOCALIZED RAINFALL OF UP TO 4 INCHES COULD
PRODUCE FLASH FLOODING.

EVENT TOTAL BASIN AVG QPF OF 3-4 INCHES EXPECTED INLAND THROUGH
TUE AFTERNOON...WITH 1.5-2 INCHES EXPECTED FOR NYC...LONG ISLAND
AND COASTAL SE CT. ANOTHER ROUND OF MOD-HVY PRECIP IS EXPECTED
LATE DAY MON INTO MON NIGHT...AND ANOTHER FLASH FLOOD WATCH COULD
BE ISSUED FOR THIS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR CTZ005-006-
     009-010.
NY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NYZ067>071.
NJ...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NJZ002-004-
     103-104.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM TO 6 PM EDT MONDAY FOR ANZ350-
     353.

&&

SYNOPSIS...GOODMAN/MPS
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...MPS
AVIATION...NV
MARINE...GOODMAN/MPS
HYDROLOGY...GOODMAN/MPS
Hazardous weather outlook, May 31, 3:33 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT SUN MAY 31 2015

CTZ005-006-009-010-NJZ002-004-103-104-NYZ067>071-011945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
EASTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
333 PM EDT SUN MAY 31 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-105>108-NYZ072>075-176>179-011945-
HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
333 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
THROUGH THIS EVENING. SOME OF THIS ACTIVITY COULD PRODUCE
DAMAGING WIND GUSTS AND LARGE HAIL...AND COULD RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-011945-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
333 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY PRODUCE WIND GUSTS OVER 35 KT INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-CTZ007-008-011-012-NYZ078>081-011945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
333 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 31, 2:48 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
248 PM EDT SUN MAY 31 2015

NYZ067>070-311930-
NORTHERN WESTCHESTER-ORANGE-ROCKLAND-PUTNAM-
248 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT ROCKLAND...WESTERN PUTNAM...
NORTHERN WESTCHESTER AND EASTERN ORANGE COUNTIES...

AT 244 PM EDT...A STRONG THUNDERSTORM WAS OVER WALTON PARK...OR OVER
MONROE...MOVING NORTHEAST AT 25 MPH.

WINDS UP TO 40 MPH AND PEA SIZE TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEWBURGH...PEEKSKILL...WEST POINT...HAVERSTRAW...MONROE...WALDEN...
GOSHEN...COLD SPRING...MAHOPAC...NEW CITY...NEW WINDSOR...CHESTER...
POMONA...FLORIDA...HARRIMAN...NELSONVILLE...HERITAGE HILLS...SHRUB
OAK...LAKE MOHEGAN AND JEFFERSON VALLEY-YORKTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4161 7410 4158 7405 4158 7404 4155 7398
      4153 7400 4146 7400 4149 7393 4149 7388
      4136 7363 4114 7411 4133 7437 4159 7417
      4158 7413 4161 7413
TIME...MOT...LOC 1844Z 216DEG 22KT 4132 7423

JP
Special weather statement, May 31, 3:07 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
307 PM EDT SUN MAY 31 2015

NJZ103-104-NYZ069>071-073-311930-
EASTERN BERGEN-EASTERN BERGEN-WESTERN BERGEN-BRONX-NORTHERN
WESTCHESTER-SOUTHERN WESTCHESTER-ROCKLAND-SOUTHERN WESTCHESTER-BRONX-
307 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC...BERGEN...
BRONX...ROCKLAND...SOUTHERN WESTCHESTER AND NEW YORK COUNTIES...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS OVER ORADELL...OR NEAR
PARAMUS...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YONKERS...NEW ROCHELLE...PASSAIC...WHITE PLAINS...HACKENSACK...
BERGENFIELD...PARAMUS...OSSINING...RIDGEWOOD...RYE...RAMSEY...
TARRYTOWN...DOBBS FERRY...NYACK...NORTH TARRYTOWN...TAPPAN...
NANUET...HARRISON...ENGLEWOOD AND SCARSDALE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4089 7413 4097 7414 4098 7417 4103 7419
      4116 7384 4095 7371 4094 7371 4094 7372
      4093 7372 4093 7374 4092 7374 4091 7376
      4090 7384 4092 7391 4088 7393 4086 7411
TIME...MOT...LOC 1906Z 234DEG 22KT 4099 7402

JP
Special weather statement, May 31, 3:11 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
311 PM EDT SUN MAY 31 2015

NJZ103-NYZ069-311945-
WESTERN BERGEN-ROCKLAND-
311 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BERGEN...ROCKLAND
AND WESTCHESTER COUNTIES...

AT 310 PM EDT...A STRONG THUNDERSTORM WAS OVER RAMSEY...MOVING EAST
AT 25 MPH.

WINDS IN EXCESS OF 30 MPH PEA TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OSSINING...RAMSEY...HAVERSTRAW...SUFFERN...NANUET...NEW CITY...
MONSEY...KASER...POMONA...CRUGERS...SPRING VALLEY...STONY POINT...
FRANKLIN LAKES...WEST HAVERSTRAW...AIRMONT...UPPER SADDLE RIVER...
CROTON-ON-HUDSON...CHESTNUT RIDGE...NEW SQUARE AND WESLEY HILLS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4114 7421 4123 7396 4123 7395 4121 7393
      4117 7391 4115 7389 4114 7389 4103 7419
      4111 7422
TIME...MOT...LOC 1910Z 248DEG 21KT 4107 7411

JP
Special weather statement, May 31, 3:28 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EDT SUN MAY 31 2015

NJZ006-104-106-108-NYZ072-176-312015-
HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-EASTERN
BERGEN-EASTERN ESSEX-HUDSON-EASTERN UNION-NEW YORK (MANHATTAN)-NEW
YORK (MANHATTAN)-NORTHERN QUEENS-NORTHERN QUEENS-
328 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC...HUDSON...
EASTERN UNION...SOUTHWESTERN BERGEN...NORTHEASTERN EASTERN UNION...
SOUTHEASTERN ESSEX...QUEENS...KINGS AND NEW YORK COUNTIES...

AT 327 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWARK...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA TO NICKEL SIZE HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW YORK...NEWARK...JERSEY CITY...ELIZABETH...PASSAIC...BAYONNE...
HOBOKEN...BLOOMFIELD...HACKENSACK...LYNDHURST...RUTHERFORD...
SECAUCUS...HARRISON...RIDGEFIELD...MIDTOWN MANHATTAN...UNION CITY...
KEARNY...TETERBORO...LONG ISLAND CITY AND SOHO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4072 7423 4083 7416 4082 7412 4090 7412
      4091 7411 4082 7397 4080 7399 4082 7396
      4074 7385 4072 7392 4074 7395 4070 7398
      4071 7403 4070 7407 4066 7407 4067 7410
      4065 7412
TIME...MOT...LOC 1927Z 219DEG 13KT 4072 7414

JP
Special weather statement, May 31, 3:57 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT SUN MAY 31 2015

CTZ009-NJZ104-NYZ069>071-312100-
SOUTHERN FAIRFIELD-EASTERN BERGEN-EASTERN BERGEN-NORTHERN
WESTCHESTER-SOUTHERN WESTCHESTER-ROCKLAND-SOUTHERN WESTCHESTER-
357 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD...
NORTHEASTERN BERGEN...BRONX...ROCKLAND...EASTERN PUTNAM AND
WESTCHESTER COUNTIES...

AT 356 PM EDT...A STRONG THUNDERSTORM WAS OVER NORWOOD...OR OVER
TAPPAN...MOVING EAST AT 10 MPH.

WINDS UP TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YONKERS...STAMFORD...NEW ROCHELLE...WHITE PLAINS...HACKENSACK...PORT
CHESTER...BERGENFIELD...OSSINING...RYE...HAVERSTRAW...TARRYTOWN...
MOUNT KISCO...DOBBS FERRY...NYACK...NANUET...NEW CITY...NORTH
TARRYTOWN...TAPPAN...MAHOPAC AND HARRISON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4103 7352 4102 7352 4100 7358 4104 7360
      4098 7362 4099 7362 4101 7364 4098 7363
      4099 7364 4101 7365 4101 7366 4097 7366
      4093 7373 4090 7404 4111 7405 4135 7373
      4136 7366 4136 7364
TIME...MOT...LOC 1956Z 266DEG 10KT 4101 7395

JP
Special weather statement, May 31, 4:04 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT SUN MAY 31 2015

NJZ006-105>108-NYZ074-312030-
WESTERN UNION-HUDSON-EASTERN ESSEX-EASTERN UNION-EASTERN
ESSEX-WESTERN ESSEX-HUDSON-EASTERN UNION-RICHMOND (STATEN
IS.)-RICHMOND (STATEN IS.)-
404 PM EDT SUN MAY 31 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN UNION...SOUTHEASTERN
ESSEX...EASTERN UNION...HUDSON...SOUTHERN BERGEN AND RICHMOND
COUNTIES...

AT 403 PM EDT...A STRONG THUNDERSTORM WAS OVER ELIZABETH...MOVING
EAST AT 10 MPH.

WINDS UP TO 40 MPH AND PEA TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW YORK...NEWARK...JERSEY CITY...ELIZABETH...BAYONNE...BLOOMFIELD...
LINDEN...HARRISON...ORANGE...KEARNY...UNION...PORT RICHMOND...
TOMPKINSVILLE...EAST ORANGE...IRVINGTON...WEST ORANGE...BELLEVILLE...
NUTLEY...RAHWAY AND MAPLEWOOD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4071 7434 4083 7416 4080 7414 4079 7415
      4078 7413 4069 7407 4066 7407 4067 7409
      4067 7410 4065 7408 4065 7407 4063 7407
      4060 7429
TIME...MOT...LOC 2003Z 256DEG 8KT 4066 7421

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 1:01 PM EDTFlash Flood WatchOKXBergen, Essex, Hudson, Passaic, Union43 hr
May 31, 2:18 PM EDTAreal Flood AdvisoryOKXPassaic3 hr
May 31, 3:07 PM EDTSpecial Weather StatementOKXBergen23 min
May 31, 3:10 PM EDTAreal Flood AdvisoryOKXBergen, Passaic3 hr
May 31, 3:23 PM EDTFlash Flood WarningOKXBergen, Passaic3 hr
May 31, 3:28 PM EDTSpecial Weather StatementOKXHudson47 min
May 31, 3:30 PM EDTAreal Flood AdvisoryOKXEssex, Hudson, Union3 hr
May 31, 4:04 PM EDTSpecial Weather StatementOKXUnion26 min
May 31, 4:20 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson40 min
May 31, 5:02 PM EDTSpecial Weather StatementOKXHudson43 min
May 31, 5:08 PM EDTSevere Thunderstorm WarningOKXEssex, Hudson, Union32 min
May 31, 7:51 PM EDTSpecial Weather StatementOKXEssex, Union39 min

Nearby

Flash Flood Warnings in New Jersey, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.